advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Newry, Maine, USA:

I am 37 years old, and have lived with type 1 diabetes for 35 years, and, for eight weeks, and I have been using Lantus (42 units) in the morning while waiting to start pump therapy. My problem is that I am still having high blood sugars in the morning because of the dawn phenomenon. Should I take some Lente at bedtime for the early morning coverage? How much?

Answer:

It would not be unreasonable to add some NPH or Lente insulin at bedtime if you escalate the Lantus (insulin glargine) dose up with no response in the morning and/or low sugars between meals at other times of the day. Remember that you cannot give other insulins in same syringe as Lantus. You should discuss this with your physician prior to insulin pump therapy.

JTL

DTQ-20010806084957
Original posting 8 Aug 2001
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.